I currently take 1500 mg of depakote..50 mg of zoloft... and 10 mg of Buspar 2x a day for bipolar.
Why does depakote have to make my hair fall out? Is lithium a better switch or is lamictal?
- 15 Apr 2016 by Edwardo0403
- 10 May 2016
- buspar, depakote, lamictal, zoloft, depression, bipolar disorder, obsessive compulsive disorder, social anxiety disorder, lithium, side effect, hair
Hi, Ed! Alopecia is a very rare, but reported, side effect of Depakote and unfortunately ALL drugs come with side effects. Just from my personal experience neither Lamictal or Depakote worked well for me but lithium is a G*dsend. I've taken it for almost 5 years and find it extremely effective with no side effects at all. Of course, that's me and it might be entirely different for you but I think it's worth discussing with your doctor.
One drawback would be that you'd need to a blood test performed every 3-6 months, but that's no big deal in my mind.
Best of luck with this, Ed, and if you have any questions or concerns please feel free to post again. We're here to lend support in any way we can! Wildcat
Edward; no reason to say much here I was going to say the same as WcV; as far as side effects and price Lithium is the way to go if the doctor well do it for you one of the oldest around and works very well for many people. Check with your doctor
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Aug 2011 • 2 answers
Updated 14 May 2013 • 6 answers
Updated 14 May 2013 • 7 answers
Updated 10 Aug 2012 • 3 answers
Updated 18 Feb 2017 • 3 answers